Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Do Tramadol and Ritalin have horrible interactions?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
after i got released from the hospital i feel like i have become addicted to tramadol, imy XXXXXXX dosage in a day has been 6 but i have noticed i cannot stop taken them or lowering my amount of 4 a day which is prescribed without getting sweats or becoming irritable. worse the pain in my back seems to be gradually noticeable sooner in between my dosage and i am afraid i am suppose to up my dose b/c i have gotten use to the 4 a day, if i am addicted what type of medicine can help me get off or how can i titrate down? I am currently living with family in CA and my doc is in CO. Also i went to a therapist who prescribed me ritalin and i did not mention my tramadol, i took for the first time today 20 mg of ritalin at 1130, got a lot of work done then took my last dose at 430, i went online and found out that tramadol and ritalin have horrible interactions, i just took 3 50 mg tramadol at 6 pm, and i had already taken my 2 50 mg ones this am at around i need to go to the ER???????
Posted Fri, 14 Mar 2014 in Drug Abuse
Answered by Dr. Chakravarthy Mazumdar 3 hours later
Brief Answer: Tramadol and Ritalin have significant interactions Detailed Answer: Hi, You had not mentioned any symptoms that would say the interaction between Ritalin and Tramadol. They do opposites. Tramadol increases sleep and Methylphenidate (Ritalin) reduces it. So you might feel it to be weird. Also you have taken 5 tablets of 50mg Tramadol within 10 hour gap. So the interactions should be closely observed at home. Let me say that their combined work would not cause untoward consequences but be watchful and ask someone to watch you. Stop 'RITALIN' now. Ask your therapist alternatives.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor